Alert archive / Hawaii / Flash Flood Warnings in 2017

Flash Flood Warning 20, NWS Honolulu, HI

October 24, 2017Hawaii County, Hawaii

NWS Honolulu, HI issued this flash flood warning at Oct 24, 2017, 8:26 AM HST for Hawaii County, Hawaii. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2017, 8:26 AM HST (18:26 UTC)
Expired
Oct 24, 2017, 2:15 PM HST
In force
6 hr
Issued by
NWS Honolulu, HI
Area
Storm-based polygon
Flood severity
None

County Hawaii County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 61 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 9:00 AM HSTFLASH FLOOD6 Sw Pahala, HIKAWA AREA ON HWY 11 IN KAU FLOODING.
Oct 24, 9:00 AM HSTFLASH FLOODHilo, HIKUKILA ST AND RAILROAD AVE NEAR LANIKAULA ST CLOSED DUE TO FLOODING.
Oct 24, 9:00 AM HSTFLASH FLOODPahala, HIWOOD VALLEY RD IN PAHALA CLOSED DUE TO SEVERE FLOODING.
Oct 24, 10:00 AM HSTFLASH FLOODKailua-Kona, HIKUAKINI HIGHWAY ABOVE KAILUA-KONA IS CLOSED DUE TO FLOODING.
Oct 24, 11:00 AM HSTFLASH FLOODHilo, HIFLOODING ALONG KAMEHAMEHA AVE AND BAYFRONT HIGHWAY IN HILO LEADING TO SEVERAL ROAD CLOSURES. KAMEHAMEHA AVE AND PAUAHI STREET IMPASSABLE DUE TO FLOODING. BAYFRONT HIGHWAY CLOSED. PAUAHI STREET AND AUPUNI STREET INTERSECTION CLOSED. KAMEHAMEHA AVE AND MANONO ST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Hilo, (PITO), launched 12:00Z, 6.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 12:00Z on 2017-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 12:00Z on 2017-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

003 
WGHW50 PHFO 241826
FFWHFO
HIC001-242115-
/O.NEW.PHFO.FF.W.0020.171024T1826Z-171024T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash FLood Warning
National Weather Service Honolulu HI
826 AM HST TUE OCT 24 2017

The National Weather Service in Honolulu has issued a

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 1115 AM HST

* At 815 AM HST, radar and rain gages indicated heavy rainfall 
  occurring over several areas of the Big Island. Flash flooding is 
  expected in low-lying areas from Kailua-Kona to Kealakekua, over 
  the Ahualoa and upper Paauilo areas of Hamakua, and over the low-
  lying sections of Hilo.

* This warning includes the entire island of Hawaii.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 1115 AM HST if heavy rain
persists.

This flash flood warning replaces the previously issued flood
advisory that was in effect for portions of the island of Hawaii in
Hawaii County.

LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
      2016 15591 2027 15587 2025 15577 2012 15559
      2011 15546 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1934 15499
      1927 15516 1927 15529 1913 15551 1891 15568

$$

Kodama
7 follow-up statements
624 
WGHW70 PHFO 241852
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
852 AM HST TUE OCT 24 2017

HIC001-242115-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171024T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
852 AM HST TUE OCT 24 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...

At 847 AM HST...Hawaii County police reported that Highway 11 near 
Kawa Flats is starting to flood. Rain gages are also reporting rates 
greater than 2 inches per hour near Kealakekua and Holualoa along 
the Kona slopes. Radar data indicate more rainfall will move over 
the Big Island from the southwest over the next several hours.

This warning includes the entire island of Hawaii.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 1115 AM HST if heavy rain
persists.

LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
      2016 15591 2027 15587 2025 15577 2012 15559
      2011 15546 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1934 15499
      1927 15516 1927 15529 1913 15551 1891 15568

$$

Kodama
151 
WGHW70 PHFO 241914
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
914 AM HST TUE OCT 24 2017

HIC001-242115-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171024T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
914 AM HST TUE OCT 24 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...

At 850 AM HST...Hawaii County police reported that Wood Valley Road 
near Pahala in the Kau District is closed due to flooding. Rain 
gages along the Kona slopes continue to report rainfall rates of 1 
to 2 inches per hour. Radar data continue to show more rainfall 
approaching the Big Island from the southwest.

This warning includes the entire island of Hawaii.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 1115 AM HST if heavy rain
persists.

LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
      2016 15591 2027 15587 2025 15577 2012 15559
      2011 15546 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1934 15499
      1927 15516 1927 15529 1913 15551 1891 15568

$$

Kodama
439 
WGHW70 PHFO 242015
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
1015 AM HST TUE OCT 24 2017

HIC001-242115-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171024T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
1015 AM HST TUE OCT 24 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM HST FOR
THE ISLAND OF HAWAII IN HAWAII COUNTY...

At 1006 AM HST...Hawaii County Civil Defense reported that Kuakini 
Highway above Kailua-Kona is closed due to flooding. Kukila Street 
and Railroad Avenue near Lanikaula Street in Hilo have also been 
closed. Wood Valley Road near Pahala remains closed. Highway 11 near 
Kawa Flats has started to flood but remains open.

Rain gages along the Kona slopes continue to report rain rates in 
the 1 to 2 inch per hour range. Radar data are still showing more 
rainfall approaching the Big Island from the southwest.

This warning includes the entire island of Hawaii.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 1115 AM HST if heavy rain
persists.

LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
      2016 15591 2027 15587 2025 15577 2012 15559
      2011 15546 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1934 15499
      1927 15516 1927 15529 1913 15551 1891 15568

$$

Kodama
326 
WGHW50 PHFO 242106
FFWHFO
HIC001-250015-
/O.EXT.PHFO.FF.W.0020.000000T0000Z-171025T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash FLood Warning
National Weather Service Honolulu HI
1106 AM HST TUE OCT 24 2017

The National Weather Service in Honolulu has extended the

* Flash Flood Warning for...
  The island of Hawaii in Hawaii County

* Until 215 PM HST

* At 1100 AM HST, radar showed heavy rainfall continuing over 
  portions of the Big Island with the most intense areas along the 
  Kona slopes and over the Kau, Puna, and South Hilo Districts. Peak 
  rain rates were in the range of 1 to 2 inches per hour. Hawaii 
  County Civil Defense reported that Kuakini Highway above Kailua-
  Kona, Wood Valley Road near Pahala, and Kukila Street and Railroad 
  Avenue in Hilo were closed due to flooding. Rainfall will continue 
  to move over the Big Island from the southwest for several more 
  hours.

* This warning includes the entire island of Hawaii.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 215 PM HST if heavy rain
persists.

LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
      2016 15591 2027 15587 2025 15577 2012 15559
      2011 15546 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1934 15499
      1927 15516 1927 15529 1913 15551 1891 15568

$$

Kodama
700 
WGHW70 PHFO 242153
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
1153 AM HST TUE OCT 24 2017

HIC001-250015-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171025T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
1153 AM HST TUE OCT 24 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

At 1145 AM HST...Rainfall over the Kona slopes of the Big Island has 
eased over the past hour. The heaviest rainfall recently has been in 
the Puna District over and around Pahoa, and in the Hawaii Volcanoes 
National Park. Hawaii County police reported the closing of several 
flood-prone roads in Hilo. Radar data show more rainfall will move 
over the east side of the Big Island over the next several hours.

This warning includes the entire island of Hawaii.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 215 PM HST if heavy rain
persists.

LAT...LON 1910 15592 1936 15589 1973 15606 2001 15582
      2016 15591 2027 15587 2025 15577 2012 15559
      2011 15546 2001 15526 1985 15509 1974 15510
      1974 15500 1965 15499 1953 15481 1934 15499
      1927 15516 1927 15529 1913 15551 1891 15568

$$

Kodama
588 
WGHW70 PHFO 242323
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
123 PM HST TUE OCT 24 2017

HIC001-250015-
/O.CON.PHFO.FF.W.0020.000000T0000Z-171025T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
123 PM HST TUE OCT 24 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM HST FOR THE
ISLAND OF HAWAII IN HAWAII COUNTY...

At 114 PM HST...Radar and rain gage data indicated that rainfall has 
ended over most of the Big Island. The remaining rainfall is within 
a band that is affecting the eastern portion of the Puna District. 
Hawaii County Civil Defense reported that flooding problems have 
subsided in Kau and most of Kona. 

Based on these reports, the Flash Flood Warning area has been 
reduced to include only the Puna District and portions of the South 
Hilo and Kau Districts.

Locations in the warning include but are not limited to... Hilo, 
Orchidland Estates, Pepeekeo, Keaau, Hawaiian Paradise Park, Pahoa, 
Hawaiian Acres, Glenwood, Hawaii Volcanoes National Park, Volcano, 
Pahala and Mountain View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A flash flood warning means that flooding is imminent or occurring in
streams, roads, and low lying areas. Move to higher ground now.

Do not cross fast flowing water in your vehicle, or on foot. Turn
around, don/t drown.

&&

This warning may need to be extended beyond 215 PM HST if heavy rain
persists.

LAT...LON 1956 15533 1985 15509 1974 15510 1974 15500
      1965 15499 1953 15481 1934 15499 1927 15516
      1927 15529 1913 15551

$$

Kodama
036 
WGHW70 PHFO 250013
FFSHFO

Flash Flood Statement
National Weather Service Honolulu HI
213 PM HST TUE OCT 24 2017

HIC001-250020-
/O.EXP.PHFO.FF.W.0020.000000T0000Z-171025T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hawaii HI-
213 PM HST TUE OCT 24 2017

...THE FLASH FLOOD WARNING FOR THE ISLAND OF HAWAII IN HAWAII COUNTY
WILL EXPIRE AT 215 PM HST...

Radar and rain gages show that heavy rain has ended over most of the 
Big Island. A few heavy showers remain over the eastern end of the 
Puna District but are not expected a threat of significant flooding.

LAT...LON 1956 15533 1985 15509 1974 15510 1974 15500
      1965 15499 1953 15481 1934 15499 1927 15516
      1927 15529 1913 15551

$$

Kodama

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 7:57 AM HST, 29 minutes earlier.

Area forecast discussion, Oct 24, 7:57 AM HST, 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Honolulu HI
757 AM HST Tue Oct 24 2017

.UPDATE...
Adjusted the forecast to move showers, thunderstorms and rain
accumulation further to the east concentrating over Maui and the
Big Island through the rest of the day based on radar and
satellite trends.

&&

.SYNOPSIS...
Heavy showers and isolated thunderstorms associated with a strong
cold front and upper trough could lead to flash flooding across
Maui County and the Big Island today. The front will move through
Maui County today, then stall out between Maui and the Big Island
tonight and Wednesday, before shifting east of the Big Island
Wednesday night into Thursday. Cooler and drier air with northerly
winds will follow the front through the second half of the week.

&&

.PREV DISCUSSION...

Currently at the surface, a strong cold front is moving through
Oahu early this morning. Meanwhile well upstream of the islands a
1026 mb high is centered around 1200 miles northwest of Kauai.
Aloft, a deep upper level trough extends from the Aleutian islands
southward to just west of the State, with a closed upper level
low around 500 miles north of Kauai. The combination of the
front moving through the islands, a tap into deep tropical
moisture, and the deep upper level trough is leading to a band of
heavy showers and thunderstorms moving through the island chain
early this morning. Main short term concerns revolve around the
potential for thunderstorms, heavy rainfall and flash flooding
today.

Today and tonight,
The cold front will continue to shift southeastward and move
through Maui County today before slowing its southeastward
progression between Maui and the Big Island tonight. Strong
forcing for ascent associated with the upper trough just west of
the State, in combination with the cold front and tap into deep
tropical moisture, will keep the threat for heavy rainfall and
thunderstorms in place today. The best forcing for ascent will
then shift to the north and east of the islands tonight. The
threat for thunderstorms and the potential for heavy rainfall and
flooding will be highest over Maui County and the Big Island
today, so will keep the Flash Flood watch in tact here through 6
pm this evening. The threat for Flash Flooding has ended over
Oahu, so have cancelled the watch here. Once the threat for Flash
Flooding ends over Maui County later today, the Flash Flood Watch
will be cancelled as well.

Drier air will work it's way into the islands from northwest to
southeast in the wake of the cold front. The front appears that it
will hang up in the vicinity of the Alenuihaha Channel tonight,
keeping the highest chances for rain in place across Maui and the
Big Island.

Additionally, the upper level trough has increased winds
significant over the Big Island summits early this morning, with
sustained winds up to 70 mph and gusts to 85 mph being reported.
As a result, a High Wind Warning remains posted through 6 pm this
evening.

Wednesday through next Monday,
The upper level low will begin to open up on Wednesday, with the
trough axis lifting northeastward and across the island chain by
Wednesday night. This should give the front in the vicinity of
Maui and the Big Island a kick off to the east of the island chain
by Wednesday night or early Thursday. High pressure building north
of the islands will then shift the northerly winds around to a
more typical northeasterly trade wind direction by Thursday or
Thursday night.

A much drier airmass should keep fairly dry trade wind weather in
place following the frontal passage and continuing right into
next weekend. The one exception may be across the eastern end of
the State where lingering deep moisture may keep a more showery
pattern in place for windward areas. A cold front approaching
from the northwest may bring another round of deep tropical
moisture back northward into the area by late Sunday into early
next week, but this front doesn't appear nearly as strong as the
one moving through the islands right now.

&&

.AVIATION...
A prefrontal convergence boundary moving eastward through Maui
this morning continues to produce numerous showers and scattered
thunderstorms with MVFR and local IFR conditions expected over
Maui and the Big Island through the afternoon.

A cold frontal boundary currently moving eastward through Oahu
will bring improving conditions along with a wind shift to
northwest direction.

AIRMET Sierra in effect for mountain obscuration from Molokai to
the Big Island this morning.

AIRMET Tango in effect for upper level turbulence from Molokai to
the Big Island including adjacent waters in the 080/200 layer.

AIRMET Zulu in effect for light icing from Molokai to the Big
Island including adjacent waters in the 140/230 layer.

&&

.MARINE...
Fresh to locally strong northerly winds will continue to fill in
across the waters today following the strong cold front moving
down the island chain. Winds will gradually shift out of the
northeast through the second half of the week and remain in the
moderate to fresh range as high pressure builds northwest of the
region. Thunderstorms and heavy showers will remain likely today
across the Maui County and Big Island waters along and ahead of
the cold front.

A combination of fresh to strong northerly winds and a large,
shorter period (12 sec), north-northwest swell filling in across the
waters will translate to rough boating conditions across the exposed
waters into Wednesday before trending down. A small craft advisory
has been issued for these exposed waters, which continues through
Wednesday afternoon. The northwest offshore buoys have already
ramped up to just under 18 ft this morning, which is now a few
feet above guidance. WW3 and the ECMWF-Wave depicts a broad peak
continuing through the day today, then temporarily trending down
Tuesday night through Thursday.

Surf along north facing shores will remain rough through midweek due
to northerly winds and the new north-northwest swell filling in from
the strong pressure gradient that has setup north of the state
between a developing storm-force low and 1025 mb high pressure
centered north of Midway across the central Pacific. Dangerous beach
conditions are expected along north facing shores through this
time. See the high surf advisory for more details on expected
impacts, which will remain in place for north facing shores of the
smaller islands through Wednesday.

The active period across the northern Pacific is progged to continue
into the second half of the week. The latest analysis showed a large
fetch across the northwest Pacific associated with a developing
hurricane-force low (response to former Typhoon Lan lifting
north). An ASCAT pass yesterday showed a large area of gale- to
storm-force winds focused toward the islands within the 310-320
deg band. As this low continues eastward toward the Date Line and
intensifies (940 mb) near the Aleutian Islands, the latest wave
model guidance is showing seas within this fetch peaking within
the 50 to 60 ft range. This will likely translate to well above
warning-level surf for the exposed north and west facing shores
beginning Thursday night and continuing into Saturday before
slowly fading. Wave model guidance is indicating forerunners
Thursday night with peak periods as high as 25 seconds.

Surf along southern shores will hold into the midweek period as a
mix of south-southwest and southeast energy continues to impact
the waters. Surf heights are expected to remain below advisory
levels and gradually trend down through the second half of the
week.

For more detailed information on the surf for Oahu, see the latest
collaborative forecast at: www.prh.noaa.gov/hnl/pages/SRF.php

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST Wednesday for Niihau-Kauai
Windward-Kauai Leeward-Oahu North Shore-Oahu Koolau-Molokai-Maui
Windward West-Maui Central Valley-Windward Haleakala.

Flash Flood Watch through this afternoon for Molokai-Lanai-
Kahoolawe-Maui-Big Island.

High Wind Warning until 6 PM HST this evening for Big Island
Summits.

Small Craft Advisory until 6 PM HST Wednesday for Kauai Channel-
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Big Island Windward Waters.

Small Craft Advisory until 6 PM HST Wednesday for Kauai
Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters.

&&

UPDATE...Foster
PREVIOUS DISCUSSION...Jelsema
AVIATION...Bohlin
MARINE...Gibbs

In the hours before

Local storm report, Oct 24, 3:06 AM HST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
306 AM HST TUE OCT 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     TSTM WND DMG     KAHULUI                 20.87N 156.46W
10/24/2017                   MAUI               HI   EMERGENCY MNGR

            ENTIRE ISLAND OF MAUI LOST POWER DUE TO SEVERE
            THUNDERSTORM WIND DAMAGE.

&&

RCB
Local storm report, Oct 24, 7:31 AM HST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
731 AM HST TUE OCT 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     NON-TSTM WND DMG HALEIWA                 21.60N 158.11W
10/23/2017                   HONOLULU           HI   UTILITY COMPANY

            POWER OUTAGE AFFECTING 1500 PEOPLE FROM WAIALUA TO
            PUPUKEA DUE TO A DOWN POWERLINE. ALL RETURNED TO SERVICE
            10/23/17 530 PM HST.

0750 PM     TSTM WND DMG     EWA                     21.35N 158.04W
10/23/2017                   HONOLULU           HI   UTILITY COMPANY

            POWER OUTAGE AFFECTING 610 CUSTOMERS IN THE EWA BEACH
            AREA. ALL RETURNED 10/23/17 1010 PM HST.

0630 AM     HEAVY RAIN       KAANAPALI               20.93N 156.70W
10/24/2017  U0.00 INCH       MAUI               HI   NEWSPAPER

            HONOAPIILANI HIGHWAY AT KAANAPALI PARKWAY IS PARTIALLY
            CLOSED DUE TO MUD AND DEBRIS ON THE ROAD.

&&

LEATON

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 3:20 PM HSTHigh Wind WarningHFOHawaii36 hr
Oct 23, 3:47 PM HSTSmall Craft AdvisoryHFO65 hr
Oct 23, 6:13 PM HSTSpecial Marine WarningHFO2 hr
Oct 23, 7:42 PM HSTAreal Flood AdvisoryHFOHonolulu3 hr
Oct 23, 8:08 PM HSTSpecial Marine WarningHFO112 min
Oct 23, 9:34 PM HSTSpecial Marine WarningHFO116 min
Oct 23, 9:45 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Oct 23, 10:17 PM HSTSpecial Weather StatementHFO58 min
Oct 23, 10:27 PM HSTSpecial Marine WarningHFO2 hr
Oct 23, 11:10 PM HSTSpecial Marine WarningHFO110 min
Oct 23, 11:15 PM HSTAreal Flood AdvisoryHFOHawaii3 hr
Oct 23, 11:43 PM HSTFlash Flood WarningHFOKalawao3 hr
Oct 23, 11:54 PM HSTAreal Flood AdvisoryHFOKalawao3 hr
Oct 23, 11:54 PM HSTSpecial Weather StatementHFOKalawao66 min
Oct 24, 12:11 AM HSTFlash Flood WarningHFOKalawao3 hr
Oct 24, 12:33 AM HSTSpecial Weather StatementHFO42 min
Oct 24, 12:49 AM HSTSpecial Marine WarningHFO116 min
Oct 24, 1:27 AM HSTFlash Flood WarningHFOKalawao6 hr
Oct 24, 1:59 AM HSTAreal Flood AdvisoryHFOHawaii3 hr
Oct 24, 2:22 AM HSTSpecial Marine WarningHFO113 min
Oct 24, 2:27 AM HSTSevere Thunderstorm WarningHFOKalawao48 min
Oct 24, 3:13 AM HSTSevere Thunderstorm WarningHFOKalawao27 min
Oct 24, 4:01 AM HSTSpecial Marine WarningHFO119 min
Oct 24, 4:40 AM HSTAreal Flood AdvisoryHFOHawaii6 hr
Oct 24, 4:41 AM HSTSpecial Marine WarningHFO2 hr
Oct 24, 5:34 AM HSTSpecial Marine WarningHFO116 min

Nearby

Flash Flood Warnings in Hawaii, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.